Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
UK_Guy

Erythromycin - with or without food??

Recommended Posts

Hi, I'm taking oral erythromycin (E-Mycin brand, 400mg twice a day), but I'm not entirely clear whether it should be taken with or without food, nor whether taking it with food decreases its effectiveness - can anyone advise?

I'm currently taking one dose after breakfast and one dose at bedtime

thanks

Share this post


Link to post
Share on other sites

Hey UK, I was on eryth. about 2 years ago, and I took it with or without food. That really has no baring on it's effectiveness, the reason that docs recommend taking it with food is that it can make your stomach upset if you don't. It didn't bother my stomach at all though. Hope that helps

Share this post


Link to post
Share on other sites

man i hated those pills...they were a waste of money for me. doubt.gif

but that's GREAT if it's working for you...yea always want to increase it's effectiveness by taking food.

Share this post


Link to post
Share on other sites
man i hated those pills...they were a waste of money for me.  doubt.gif

but that's GREAT if it's working for you...yea always want to increase it's effectiveness by taking food.

Share this post


Link to post
Share on other sites

I would advise you to take it with food. I am currently on doxycycline, and every so often I take it in the morning and forget to have a breakfast beforehand. It gives me the most revolting nausea of all time, which commonly results in vomiting (which is not a commonly desired pasttime).

Also man, you gotta make sure to drink a shitload of water after you swallow one of those things. I used to just swallow it with spit, and it would irritate my esophagus to all hell. It's like having heartburn x 12.

Share this post


Link to post
Share on other sites

They made me puke unless I took them with food and, even then, I still felt the urge to hurl. Also, they didn't clear me up at all. This is just my personal experience with erythromycin. I am certain that it does work well for other people or else doctors would prescribe it for acne.

Like Emmanuel said, avoid zinc.

Share this post


Link to post
Share on other sites
They made me puke unless I took them with food and, even then, I still felt the urge to hurl.  Also, they didn't clear me up at all.  This is just my personal experience with erythromycin.  I am certain that it does work well for other people or else doctors would prescribe it for acne.

Share this post


Link to post
Share on other sites

Erythromycin didn't do anything for me whatsoever in the 6 months I was on it, despite trying different dosages, so I was switched to Doxycyline then Oxytetracycline. Neither of them worked either, and Oxytet made me sick. Apparently lots of strains of bacteria are resistant to Erythromycin, which is why it doesn't work for a lot of people. Good luck with though, I hope you do well with it!

Antibiotics should really be taken with food, or at lest something like a glass of milk. It'll help you absorb them properly and reduce the likelihood of them irritating your stomach, making you sick.

With regards to the Zinc, you should avoid it completely while taking Erythromycin. I can't remember why, but you should. smile.gif

Share this post


Link to post
Share on other sites
Erythromycin didn't do anything for me whatsoever in the 6 months I was on it, despite trying different dosages, so I was switched to Doxycyline then Oxytetracycline.  Neither of them worked either, and Oxytet made me sick.  Apparently lots of strains of bacteria are resistant to Erythromycin, which is why it doesn't work for a lot of people.  Good luck with though, I hope you do well with it!

Antibiotics should really be taken with food, or at lest something like a glass of milk.  It'll help you absorb them properly and reduce the likelihood of them irritating your stomach, making you sick.

Share this post


Link to post
Share on other sites
I don't think this is true of all antibiotics - I'm pretty sure tetracycline is meant to be taken on an empty stomach? At least that's what it says in pretty much everything I've read about it...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×